Authors: Milićević, Luka 
Title: Polynomial bound for partition rank in terms of analytic rank
Journal: Geometric and Functional Analysis
Volume: 29
Issue: 5
First page: 1503
Last page: 1530
Issue Date: 1-Oct-2019
Rank: M21a
ISSN: 1016-443X
DOI: 10.1007/s00039-019-00505-4
Abstract: 
Let G1, … , Gk be vector spaces over a finite field F= Fq with a non-trivial additive character χ. The analytic rank of a multilinear form α: G1× ⋯ × Gk→ F is defined as arank(α)=-logqEx1∈G1,…,xk∈Gkχ(α(x1,…,xk)). The partition rank prank (α) of α is the smallest number of maps of partition rank 1 that add up to α, where a map is of partition rank 1 if it can be written as a product of two multilinear forms, depending on different coordinates. It is easy to see that arank (α) ≤ O(prank (α)) and it has been known that prank (α) can be bounded from above in terms of arank (α). In this paper, we improve the latter bound to polynomial, i.e. we show that there are quantities C, D depending on k only such that prank (α) ≤ C(arank (α) D+ 1). As a consequence, we prove a conjecture of Kazhdan and Ziegler. The same result was obtained independently and simultaneously by Janzer.
Publisher: Springer Link
Project: Representations of logical structures and formal languages and their application in computing 

Show full item record

SCOPUSTM   
Citations

16
checked on Jun 23, 2024

Page view(s)

59
checked on May 9, 2024

Google ScholarTM

Check

Altmetric

Altmetric


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.